Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 124, NWS Albany, NY

July 11, 2007Fulton County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 11, 2007, 1:18 PM EDT for Fulton County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2007, 1:18 PM EDT (17:18 UTC)
Expired
Jul 11, 2007, 2:15 PM EDT
In force
57 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Fulton County, NY

The radar

The Albany radar (KENX), 63 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 111718
SVRALY
NYC035-111815-
/O.NEW.KALY.SV.W.0124.070711T1718Z-070711T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
118 PM EDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN EASTERN NEW YORK...

* UNTIL 215 PM EDT

* AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR JOHNSTOWN...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYFIELD BY 130 PM EDT...
  CRANBERRY CREEK BY 140 PM EDT...
  NORTHVILLE BY 155 PM EDT...

LAT...LON 4302 7455 4298 7432 4325 7413 4324 7438

$$

SNYDER
2 follow-up statements
000 
WWUS51 KALY 111803
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
203 PM EDT WED JUL 11 2007

NYC035-111815-
/O.CON.KALY.SV.W.0124.000000T0000Z-070711T1815Z/
FULTON NY-
203 PM EDT WED JUL 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR EASTERN FULTON COUNTY...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER THE 
GREAT SACANDAGA RESERVOIR NEAR CRANBERRY CREEK...OR ABOUT 11 MILES 
NORTHEAST OF GLOVERSVILLE...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHVILLE BY 210 PM EDT...
  CARPENTERS CORNERS BY 215 PM EDT...

LAT...LON 4302 7455 4298 7432 4325 7413 4324 7438

$$

SNYDER
000 
WWUS51 KALY 111819
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT WED JUL 11 2007

NYC035-111829-
/O.EXP.KALY.SV.W.0124.000000T0000Z-070711T1815Z/
FULTON NY-
219 PM EDT WED JUL 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FULTON COUNTY EXPIRES
AT 215 PM EDT...

LAT...LON 4302 7455 4298 7432 4325 7413 4324 7438

$$

SNYDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:13 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 11, 11:13 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1113 AM EDT WED JUL 11 2007

.SYNOPSIS...
A WARM AND VERY HUMID AIR MASS WILL BE OVER EASTERN NEW YORK AND
WESTERN NEW ENGLAND ONE MORE DAY.  A COLD FRONT PROGRESSING STEADILY
EASTWARD FROM THE EASTERN GREAT LAKES REGION COUPLED WITH AN UPPER
LEVEL DISTURBANCE WILL BRING ANOTHER ROUND OF SHOWERS AND STRONG
THUNDERSTORMS.  SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...AND
BRIEF TORRENTIAL DOWNPOURS WILL BE LIKELY.  THE COLD FRONT SHOULD
CLEAR WESTERN NEW ENGLAND WEDNESDAY NIGHT.  A DRIER AND COOLER AIR
MASS WILL BUILD IN FROM THE TENNESSEE VALLEY FOR THURSDAY.   A WEAK
COLD FRONT AND ITS ASSOCIATED UPPER LEVEL DISTURBANCE WILL BRING
ANOTHER CHANCE OF SHOWERS ON FRIDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT THURSDAY/...
PREVIOUS DISCUSSION IS LISTED JUST BELOW FOR THE NEAR TERM. AS OF
15Z...STRATIFORM SHOWERS...MAINLY LIGHT TO MODERATE IN
INTENSITY...ARE PERSISTING ACROSS FAR NW AREAS...AND EDGING SLOWLY
E. EXPECT THESE SHOWERS TO EXPAND A BIT FURTHER E...INTO THE MOHAWK
VALLEY/LAKE GEORGE/SARATOGA REGION...AND POSSIBLY INTO THE N/W
PORTIONS OF THE CAPITAL REGION...BEFORE DISSIPATING AFTER 17Z.
THEN...EXPECT THE CLOUDS TO THIN OUT IN SPOTS AGAIN BETWEEN
17Z-19Z...LEADING TO ENOUGH DESTABILIZATION FOR SHOWERS/TSTMS AFTER
19Z. CURRENT RADAR DEPICTS SEVERAL LINES OF TSTMS DEVELOPING OVER
WESTERN NYS AND PA...SOME EVEN PENETRATING THE THICK MID LEVEL CLOUD
SHIELD E OF THE FRONT. THUS...STILL EXPECT STRONG TO POSSIBLY SEVERE
TSTMS LATER THIS AFTERNOON INTO THE EVENING HOURS. IN
ADDITION...HEAVY RAIN THREAT EXISTS...WITH ANY INDIVIDUAL STORM
CORES CAPABLE OF PRODUCING RAINFALL RATES IN EXCESS OF ONE
INCH/HOUR. SHOULD ANY OF THESE TRAIN OVER ANY ONE LOCATION...THAN
LOCALIZED FLOODING IS POSSIBLE.

WE WILL BE CONDUCTING AN 18Z UPPER AIR LAUNCH...IN ACCORDANCE WITH
SPC...TO ASSESS INSTABILITY...AND DEPTH OF MARINE LAYER/STRENGTH OF
INVERSIONS DEPICTED FROM 12Z KALB SOUNDING.

EARLIER DISCUSSION FOLLOWS...

THE BIG PICTURE TODAY...THE WATER VAPOR LOOP THIS MORNING SHOWS A
POTENT 500 MB SHORTWAVE TROUGH NORTHEAST OF LAKE SUPERIOR ZIPPING
NORTHEAST TOWARDS HUDSON BAY...ASSOCIATED WITH A BROAD UPPER LEVEL
TROUGH OVER THE NRN PLAINS...UPPER MIDWEST...AND CNTRL-ERN CANADA.
A LINE OF SHOWERS AND THUNDERSTORMS ON THE ERN EDGE OF THE STRONG
UPPER LEVEL TROUGH IS PRESSING EASTWARD THROUGH MICHIGAN AND THE
EASTERN GREAT LAKES REGION.  THE COLD FRONT AND A KICKER PREFRONTAL
TROUGH WILL BE THE FOCUSING MECHANISM FOR CONVECTION TODAY.  WE ARE
EXPECTING AT LEAST TWO BANDS OF SHOWERS AND THUNDERSTORMS STARTING
IN THE LATE MORNING AND EXTENDING INTO THE LATE AFTERNOON/EARLY
EVENING.  ONE BAND WILL BE WITH THE PREFRONTAL TROUGH...AND THE
SECOND BAND WITH THE SFC COLD FRONT AND ITS ASSOCIATED UPPER LEVEL
TROUGH.  CATEGORICAL POPS WILL BE USED IN A W/NW TO E/SE SWATH
ACROSS THE FORECAST AREA IN THE AFTERNOON.  THE TEMP AT ALY IS A
PALTRY 80F AT 05Z.  WE SHOULD REACH THE M80S FROM ALY SOUTH AND
EAST...AND LOWER 80S NORTH AND WEST...WHICH ARE CLOSER TO THE GFSMOS
VALUES.  THE PHRASING THUNDERSTORMS LIKELY WILL ALSO BE USED. WE
LIKED THE CAN REGIONAL AND GFS THAT END THE RAINFALL SHORTLY AFTER
MIDNIGHT OR AROUND 06Z FOR THE BULK OF THE FCST AREA.

CONVECTION/SEVERE THREAT...CONVECTIVE INITIATION SHOULD COMMENCE
QUICKLY IN THE LATE MORNING/EARLY AFTERNOON WITH THE SHORT
WAVE/PREFRONTAL TROUGH...AFTER THE PATCHY FOG BURNS OFF.  THE NAM
AND GFS BOTH SHOW MODEST INSTABILITY OF 1000-1500 J/KG LIFTING
PARCELS FROM THE SFC. THE LATEST SREFS SHOW A 50-70 PROB OF SBCAPES
EXCEEDING 1000 J/KG.  I AM CONCERNED THIS MAY BE UNDERDONE SLIGHTLY
WITH SFC DEWPOINTS STILL IN THE L70S AT 06Z.  LIFTED INDICES ARE
PROGGED TO BE -3 TO -5C.  WBZ/FZL HEIGHTS WILL BE AROUND 12.5-14
KFT. 850 MB THETA-E VALUES WILL BE AROUND 340K...WITH THIS MOUNTAIN
OF THETA-E HANGING OVER THE REGION UNTIL 21Z-00Z WHEN THE SFC COOL
FRONT STARTS MARCHING ACROSS THE REGION.  CROSS SECTIONS OF THETA-E
SHOWS DECENT LAPSE RATES IN THE 1000-500 MB LAYER.  VERY WEAK
THERMAL MID LEVEL LAPSES RATES...AND MID AND HIGH LEVEL CLOUD COVER
COULD SQUANDER THE POTENTIAL FOR SEVERE THUNDERSTORMS SOMEWHAT.
HOWEVER...WITH A PLETHORA OF MOISTURE...INSTABILITY...AND A PAIR OF
LIFTING MECHANISMS COMING...SEVERE WEATHER STILL APPEARS LIKELY. 0-6
KM EFF BULK SHEAR IS MODEST WITH 30-35 KTS...BUT WITH UNIDIRECTIONAL
W/SW FLOW...MULTICELLULAR CONV...EVOLVING INTO A LINE OR TWO LOOKS
POSSIBLE.  WE BELIEVE A SQUALL LINE MAY FORM...OR A FEW QUASI LINEAR
CONVECTIVE SYSTEMS.  THE QLCS MAY PRODUCE DAMAGING WINDS AND HAIL.
WE WILL PHRASE IT AS HAIL AND GUSTY WINDS FOR NOW IN THE ZFP FOR THE
AFTERNOON AND EARLY EVENING.  IF A BOX IS ISSUED...WE WILL THEN ADD
LARGE HAIL AND DAMAGING WINDS.  SOME WEAK ROTATION IS POSSIBLE WITH
A FEW OF THE CELLS WITH 0-1 KM BULK SHEAR VALUES OF AROUND 20 KTS.
NUMEROUS WIND DAMAGE REPORTS OCCURRED THIS PM ACROSS MI WITH THE
FRONT/UL TROUGH.  IT CAN NOT BE OVERLOOKED FOR MORE THUNDERSTORMS
WITH THE UPPER LEVEL JET STREAK AND SHARP UPPER LEVEL TROUGH LATER
IN THE AFTERNOON/EARLY EVENING.  THE SEVERE THREAT MAY BE MURKIER
HERE WITH THE PREFRONTAL SHRAS/TSRAS AND CLOUD COVER. HOWEVER...THE
HEAVY RAIN POTENTIAL WILL CONTINUE.

HEAVY RAINFALL POTENTIAL...THE GREATEST CONFIDENCE IN THE FORECAST
LIES HERE.  THE 00Z ALY SOUNDING HAS A PRECIPITABLE WATER /PWAT/
VALUE OF 1.97.  THIS IS ABOUT 200% OF NORMAL FOR THE DATE /A FEW
STD DEVS ABOVE NORMAL/.  LOOKING UPSTREAM...PWATS OF 1.50-1.75 ARE
COMMON. PRECIPITABLE WATER VALUES OF 150-200% OF NORMAL WILL LIKELY
YIELD QUICK 1-2 BURSTS OF RAINFALL IN UNDER 3 HOURS.  ANY CELLS
THAT TRAIN COULD CAUSE RURAL/URBAN AND SMALL STREAM FLOODING
ISSUES.  THE THETA-E RIDGE ERODES AFTER 00Z FROM SRN VT/CAPITAL
REGION/NRN CATSKILLS NORTH AND WEST.

&&

.SHORT TERM /MIDNIGHT THURSDAY UNTIL FRIDAY NIGHT/...
WE FOLLOWED CLOSELY TO THE GFS/CAN REG/UKMET TIMING WITH THE RAIN
ENDING OVER THE SOUTHEASTERN EXTREME OF THE FCST AREA SHORTLY AFTER
06Z.  850 MB COLD AIR ADVECTION WILL BE ONGOING OVERNIGHT...WITH
VALUES OF +10C COMMON NORTH AND WEST OF THE CAPITAL REGION BY
SUNRISE.

THU IS SHAPING UP AS A FINE DAY WITH A BUBBLE OF HIGH PRESSURE
NUDGING IN FROM THE TN VALLEY.  THE BROAD UPPER LEVEL TROUGH WILL
RETURN OVER E-CNTRL CANADA AND THE NORTHEAST.  ERN NY AND WRN NEW
ENGLAND WILL BE IN THE DRY SLOT OF THE BROAD LOW ON THU WITH H850
TEMPS SIMMERING BACK DOWN TO SEASONAL VALUES OF +11-+14C OVER THE
REGION. WE EXPECT HIGHS IN THE U70S TO L80S IN THE VALLEYS AND 70S
IN THE HILLS AND MTNS.

THU NIGHT...THE EVENING WILL START OUT DRY AND COOL WITH SOME
RADIATIONAL COOLING EARLY.  HOWEVER...MID AND HIGH CLOUD WILL START
TO INCREASE AFTER MIDNIGHT WITH A SHORT WAVE TROUGH ENCROACHING UPON
THE REGION.  WE PLACED A LOW CHANCE OF SHRAS IN FOR THE SRN
ADIRONDACK REGION 06Z-12Z.

FRIDAY/FRIDAY...ANOTHER UPPER LEVEL SHORT WAVE TROUGH AND ITS
ASSOCIATED SFC TROUGH MOVE ACROSS THE AREA.  WE PLACED SCT SHRAS IN
NORTH OF THE CAPITAL REGION. FROM THE CAPITAL REGION SOUTH AND EAST
WE ALSO PUT IN SOME SCT TSRAS DUE TO SFC BASED INSTABILITY VALUES OF
500-1000 J/KG IN THE GFS.  THE LONGWAVE TROUGH TURNS POSITIVE AND
WITH THE ENHANCED CONVERGENCE AND THE BAROCLINIC ZONE FORMING ALONG
THE UPPER MID ATLANTIC AND LONG ISLAND SEABOARD...A WAVE OF LOW
PRESSURE MAY FORM BRINGING A BATCH OF RAIN FOR THE OVERNIGHT PERIOD.
ALSO...THE DYNAMIC TROPOPAUSE ON THE 1.5 POTENTIAL VORTICITY UNIT
SFC VIA THE GFS SHOWS THE PV ANOMALY TO BE QUITE IMPRESSIVE.  THE
BEST POTENTIAL TEMP GRADIENT ON THE PV SFC IS ALONG THE LONG
ISLAND/SRN NEW ENGLAND COAST 06Z-12Z SAT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PORTION OF THE FCST DUE
TO THE MORE CRUCIAL NEAR AND SHORT TERM FCST ISSUES.  BROAD CYCLONIC
FLOW ALOFT WILL CONTINUE THROUGH MOST OF THE WEEKEND WITH COOLER
THAN NORMAL MAX TEMPS AND A LOW CHANCE OF SHRAS. THE MID AND UPPER
LEVEL FLOW BECOMES FLATTER AND ZONAL TO OPEN THE WEEK WITH A WARMING
TREND FOR TEMPS.  WEAK IMPULSES IN THE ZONAL FLOW MAY BRING LOW OR
SLIGHT CHANCES OF SHOWERY PCPN MON AND TUE.

&&

.AVIATION /06Z TUESDAY THROUGH SUNDAY/...
WIDESPREAD MVFR CONDITIONS EXPECTED THROUGH 13Z-15/WED...MAINLY DUE
TO CIGS FROM KALY NORTHWARD...AND VSBYS TO THE S AT KPOU. THESE CIGS
MAY BRIEFLY DROP INTO THE IFR RANGE BEFORE RISING BY MID MORNING.
OTHERWISE...EXPECT A VFR CLOUD DECK FROM LATE MORNING INTO THE
AFTERNOON...OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS. WITHIN THESE
SHOWERS/STORMS...AREAS OF MVFR TO IFR ARE LIKELY. ADDITIONAL IFR
VSBYS MAY DEVELOP AFTER 06Z TONIGHT...DEPENDING ON HOW QUICKLY THE
MID AND UPPER LEVELS CLEAR OUT...AND IF THE WINDS WITHIN THE
BOUNDARY LAYER REMAIN LIGHT ENOUGH. AT THIS TIME RANGE...WILL NOT
INDICATE IFR CONDITIONS FOR LATE TONIGHT...BUT THIS MAY NEED TO BE
REEVALUATED WITH THE 18Z TAF ISSUANCE.

CONVECTION LIKELY AT ALL THREE SITES THIS AFTERNOON...BUT DIFFICULT
TO PIN DOWN THE TIME SINCE THE POSSIBILITY EXISTS FOR CONVECTION
OVER A LONG PERIOD OF TIME 16Z-02Z...SO HAVE FORECAST A FOUR TO SIX
HOUR PERIOD OF MVFR CONDITIONS DUE TO SHOWERS WITH CB IN THE CLOUD
GROUP.

COLD FRONT MOVES THROUGH 01Z AT KGFL...02Z AT KALB AND 03Z AT KPOU.
DURING THIS TIME WINDS WILL SHIFT FROM 180-210 DEGREES TO 300-350
DEGREES. WIND SPEEDS WILL BE 5 TO 15 KTS BEFORE THE FRONT...AND 5
TO 10 KTS AFTER THE FRONT.

THU...VFR WITH NO SIG WX.
FRI/SAT/SUN...VFR/MVFR CHANCE OF SHOWERS.

&&

.HYDROLOGY...NO WIDESPREAD HYDRO PROBLEMS ANTICIPATED DURING THE
NEXT SEVERAL DAYS...ALTHOUGH SHORT TERM CONVECTIVE TRENDS WILL NEED
TO BE MONITORED. MAIN STEM RIVERS CONTINUE TO HAVE NORMAL TO BELOW
NORMAL FLOWS FOR MID JULY. SCATTERED SHOWERS AND THUNDERSTORMS THIS
MORNING WILL BECOME NUMEROUS THIS AFTERNOON AND EVENING AHEAD OF A
COLD FRONT THAT WILL MOVE THROUGH THE REGION TONIGHT. ANY
THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND
DEPOSIT A QUICK 1 TO 2 INCHES OF RAIN. WIDESPREAD SHOWER ACTIVITY
OVER THE NEXT 24 HOURS WILL LIKELY PRODUCE A GENERAL ONE HALF TO ONE
INCH BASIN AVERAGE RAINFALL. ONCE AGAIN...THERE COULD BE SOME MINOR
FLOODING IN FAVORED AREAS DURING THE CONVECTION. DRIER AIR WILL
FILTER INTO THE REGION THURSDAY BEHIND THE COLD FRONT...WITH NOTHING
MORE THAN SCATTERED SHOWERS EXPECTED THROUGH FRIDAY.

&&

.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING
WILL BECOME NUMEROUS THIS AFTERNOON AND EVENING AHEAD OF A COLD
FRONT THAT WILL MOVE THROUGH THE REGION TONIGHT. ANY THUNDERSTORM
WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS. RELATIVE
HUMIDITIES VALUES WILL ONLY DROP TO BETWEEN 55 AND 70 PERCENT
TODAY...RECOVER TO BETWEEN 90 AND 100 PERCENT TONIGHT...AND LOWER TO
30 TO 45 PERCENT ON THURSDAY AS A DRIER AIR MASS MOVES INTO THE
REGION. WINDS WILL BE SOUTH TO SOUTHWEST TODAY AT 10 TO 15 MPH AHEAD
OF THE APPROACHING COLD FRONT...AND BECOME NORTHWEST OR NORTH
TONIGHT AT 5 TO 10 MPH. ON THURSDAY WINDS WILL BE NORTHWEST AT 10 TO
15 MPH.

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...KL/WASULA
SHORT TERM...WASULA
LONG TERM...WASULA
AVIATION...KL/MAGLARAS
HYDROLOGY...MAGLARAS
FIRE WEATHER...MAGLARAS
Hazardous weather outlook, Jul 11, 4:19 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
419 AM EDT WED JUL 11 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-121100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
419 AM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE
EARLY EVENING. DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL
GREATER THAN THREE QUARTERS OF AN INCH WILL BE THE MAIN SEVERE
THREATS. THE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD
FRONT. MULTIPLE LINES OF THUNDERSTORMS WILL BE POSSIBLE. THE
THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 25 TO 30
MPH.

FREQUENT LIGHTING AND VERY HEAVY RAINFALL WILL ALSO OCCUR.
RAINFALL RATES OF ONE TO TWO INCHES IN A HOUR OR TWO MAY LEAD TO
POOR DRAINAGE FLOODING IN URBAN AREAS...AND SMALL STREAM MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF AFTERNOON NON SEVERE THUNDERSTORMS FRIDAY
AFTERNOON FROM THE CAPITAL REGION SOUTH AND EAST.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:56 PM EDTSevere Thunderstorm WarningALYSaratoga79 min
Jul 11, 3:34 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer71 min
Jul 11, 5:22 PM EDTSevere Thunderstorm WarningALYDutchess38 min
Jul 11, 7:17 PM EDTFlash Flood WarningALYDutchess3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.